Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Frequent numbness in hands, neck and face, green shade over temples. Any ideas?

Hi, my name is Luke and I have a question regarding my girlfriend. She s a 21 year old. Over the past year, her hands have started to become numb. And more-so recently, they have become more numb than usual . Well, over the past couple of days, the left side of her neck and face have also started to become numb as well. She went into school today (she s an 8th grade math teacher) and an associate said she looks awful and her temples are green because the veins in her temples are sticking out. any idea what it could be? She had surgery in both of her shoulders in high school due to torn rotators cuffs and had screws put in. I don t know if this will have anything to do with it, I was thinking it may have something to do with the circulation in her hands until the recent neck problems arisen. She s been to a neurosurgern and they couldn t find anything wrong. They re thinking it has to do with MS, but the MRI s couldn t really say what it was. Any ideas?
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Spine Surgeon 's  Response
Thank you for your question.

Numbness of the hands and recent engorgement of the neck and face and numbness may be indicative of something compressive around thoracic outlet. This is the area where the nerves to arms are coming out. Blood from neck and face drains into a large vessel called Superior vena cava which is also in the same area. I would advise seeing a vascular surgeon to rule this out. CT scan of the chest may be helpful if compression is suspected.

Wish you the best.
Answered: Thu, 5 Sep 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor